The yellow coloring of the skin from the excessive ingestion of carrots is not quantifiable, but rather due to individual differences.
In carrotinemia, there is actual pigmentation of the epidermis, and if you shave off a sliver of the keratin layer, you can observe its yellow color. Pathologic hypervitaminosis A is almost always caused by the ingestion of large amounts of Vitamin A capsules.
Avitaminosis A also causes marked thickening of the keratin layer, and hypervitaminosis A will cause thinning of the keratin layer and reduce keratin plugs in the oil glands. That is the basis for the action of the systemic cystic acne medication, Accutane. The same is true of the topical retinoic acid preparations. There are other very
potent vitamin A derivatives which will reduce the keratin layer to the point that the skin is moist to the touch due to serum seepage.
Sorry, got carried away by old memories.